MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HAV II; HEPATITIS A TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-HAV II; HEPATITIS A TEST
Model Number ANTI-HAV II
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Calibration results were acceptable.The 8 patient samples were submitted for investigation and tested on an e801 module with reagent lot 625717.Patient 1 result was (b)(6).Patient 2 result was (b)(6).Patient 3 result was 1.07 coi (non-reactive) patient 4 result was 1.07 coi (non-reactive) patient 5 result was 1.09 coi (non-reactive) patient 6 result was 1.04 coi (non-reactive) patient 7 result was 1.09 coi (non-reactive) patient 8 result was (b)(6).The results for all 8 samples were close to the cut-off value of 1.0 coi as observed by the customer.A product problem was not identified.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for 8 patient samples tested with the elecsys anti-hav ii on a cobas e 801 analytical unit, serial number (b)(6).The samples were discrepant positive when compared to the negative anti-hav results obtained in a different laboratory by using a competitor method from abbott.Patient 1 (sample from (b)(6) 2023) had an anti-hav ii result of(b)(6).Patient 2 (sample from (b)(6) 2023) had an anti-hav ii result of (b)(6).Patient 3 (sample from (b)(6) 2023) had an anti-hav ii result of (b)(6).Patient 4 (sample from (b)(6) 2023) had an anti-hav ii result of (b)(6).Patient 5 (sample from (b)(6) 2023) had an anti-hav ii result of (b)(6).Patient 6 (sample from (b)(6) 2023) had an anti-hav ii result of (b)(6).Patient 7 (sample from (b)(6) 2022) had an anti-hav ii result of (b)(6).Patient 8 (sample from (b)(6) 2023) had an anti-hav ii result of (b)(6).The positive anti-hav ii results were reported outside of the laboratory and questioned by the physician.
 
Additional Manufacturer Narrative
The 8 samples were investigated further.The samples for patient 3, patient 4, patient 5, patient 6, and patient 7 tested as non-reactive and are considered to be negative for anti-hav antibodies.The samples for patient 1 and patient 2 are considered to be true anti-hav positive.No interfering factors were identified.The sample for patient 8 may contain an interference against the anti-sulpho ruthenium antibodies component of the reagent causing the reactive result.This interference is addressed in product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product problem.

Brand Name
ELECSYS ANTI-HAV II
Common Device Name
HEPATITIS A TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16780964
Report Number1823260-2023-01346
Device Sequence Number6849579
Product Code LOL
UDI-Device Identifier07613336129715
UDI-Public07613336129715
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K190428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberANTI-HAV II
Device Catalogue Number08086664190
Device Lot Number62571701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown